MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT
Catalog Number 2011-10
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the complaint device for evaluation.Hence, we could not conclusively determine the root cause of the failure.We have received a picture of the reported complaint device from the user.In the picture, we observed an inflated internal carotid balloon while the common carotid balloon was observed to be deflated.We could not confirm the reported defect in the provided picture.During our follow-up with the surgeon, we learned that he had inspected both balloons during pre-use check and found them to be operational.The common carotid balloon was inserted approximately 2 cm into the common carotid artery from the arteriotomy and did not pass any atheromatous section since the stenosis was observed to be in the internal carotid artery.Balloon burst when surgeon attempted to inflate the common carotid balloon with 1.25 ml fo saline.Approximately 3 ml of blood was lost due to bleeding.Surgeon then clamped the common carotid artery and continued with the procedure.Procedure completed successfully within 20-25 minutes after the occurrence of this incident.Surgeon confirmed that there were no any balloon fragments left over in the patient's artery.Cerebral function was monitored throughout the procedure and surgeon confirmed that the patient did not experience any neurological deficit as a result of this incident.We were also able to confirm that this device was stored in the room temperature and the pouch was just removed prior to the surgery.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Our manufacturing team does conduct 100% inspection on each device and test them for balloon functionality.As stated in the ifu, we recommend exercising caution when encountering extremely diseased vessels.Arterial rupture or balloon failure due to sharp calcified plaque may occur.The possibility of balloon rupture must be taken into account when considering the risks involved in the endarterectomy procedure.At this time, we could not conclusively determine the root cause of the failure.It is possible that some anatomical feature ( sharp calcified plaque ) or procedural factors ( use of clamps over the balloon ) may have contributed to the balloon rupture since the balloon operated properly during pre-use check.
 
Event or Problem Description
At a beginning of a carotid endarterectomy (cea) procedure, using a f3 carotid shunt, when surgeon attempted to occlude the common carotid artery by inflating the common carotid balloon with saline, he observed the balloon was leaking and was unable to occlude the common carotid artery resulting in blood leakage from the artery.Surgeon clamped the common carotid artery and completed the procedure without any further complications.Surgeon inspected the balloons during pre-use check and found them to be operational.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CAROTID SHUNT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9377525
Report Number1220948-2019-00159
Device Sequence Number3104349
Product Code MJN
UDI-Device Identifier00840663101191
UDI-Public00840663101191
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Catalogue Number2011-10
Device Lot NumberPFT3434
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;